Optimal Solution of a Fractional HIV/AIDS Epidemic Mathematical Model

Hossein Hassani*, Zakieh Avazzadeh, J. A.Tenreiro Machado, Praveen Agarwal, Maryam Bakhtiar

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

14 Citations (Scopus)

Abstract

This article presents a fractional mathematical model of the human immunodeficiency virus (HIV)/AIDS spread with a fractional derivative of the Caputo type. The model includes five compartments corresponding to the variables describing the susceptible patients, HIV-infected patients, people with AIDS but not receiving antiretroviral treatment, patients being treated, and individuals who are immune to HIV infection by sexual contact. Moreover, it is assumed that the total population is constant. We construct an optimization technique supported by a class of basis functions, consisting of the generalized shifted Jacobi polynomials (GSJPs). The solution of the fractional HIV/AIDS epidemic model is approximated by means of GSJPs with coefficients and parameters in the matrix form. After calculating and combining the operational matrices with the Lagrange multipliers, we obtain the optimization method. The theorems on the existence, unique, and convergence results of the method are proved. Several illustrative examples show the performance of the proposed method. Mathematics Subject Classification: 97M60; 41A58; 92C42.

Original languageEnglish
Pages (from-to)276-291
Number of pages16
JournalJournal of computational biology : a journal of computational molecular cell biology
Volume29
Issue number3
DOIs
Publication statusPublished - Mar 2022

Keywords

  • fractional HIV/AIDS epidemic model
  • generalized shifted Jacobi polynomials
  • immune
  • infected patients
  • susceptible patients

Cite this